Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 421, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Dec 27, 2008, 4:20 AM CST for Elk County, Greenwood County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2008, 4:20 AM CST (10:20 UTC)
- Expired
- Dec 27, 2008, 4:59 AM CST
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Elk County, KS, Greenwood County, KS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 9:51 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 10.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 271020 SVRICT KSC049-073-271115- /O.NEW.KICT.SV.W.0421.081227T1020Z-081227T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 420 AM CST SAT DEC 27 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELK COUNTY IN SOUTHEAST KANSAS. SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS. * UNTIL 515 AM CST. * AT 417 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PIEDMONT TO MOLINE...AND MOVING EAST AT 50 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CLIMAX...ELK FALLS...EUREKA...FALL RIVER...GRENOLA...HOWARD... LONGTON...MOLINE...PIEDMONT...SEVERY...EUREKA AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651 TIME...MOT...LOC 1020Z 248DEG 44KT 3768 9645 3735 9632 $$ CARUSO
3 follow-up statements
000 WWUS53 KICT 271031 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 431 AM CST SAT DEC 27 2008 KSC049-073-271115- /O.CON.KICT.SV.W.0421.000000T0000Z-081227T1115Z/ GREENWOOD KS-ELK KS- 430 AM CST SAT DEC 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK AND SOUTHERN GREENWOOD COUNTIES UNTIL 515 AM CST... AT 426 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLIMAX TO HOWARD...MOVING EAST AT 55 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR FALL RIVER BY 435 AM CST. THESE DANGEROUS STORMS WILL ALSO AFFECT CLIMAX. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING FOR SOUTHEASTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL NOON CST SATURDAY FOR SOUTHEAST KANSAS. LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651 TIME...MOT...LOC 1030Z 249DEG 59KT 3774 9621 3747 9613 $$ CARUSO
000 WWUS53 KICT 271045 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 445 AM CST SAT DEC 27 2008 KSC049-073-271115- /O.CON.KICT.SV.W.0421.000000T0000Z-081227T1115Z/ GREENWOOD KS-ELK KS- 445 AM CST SAT DEC 27 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ELK AND SOUTHERN GREENWOOD COUNTIES UNTIL 515 AM CST... AT 440 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF FALL RIVER TO 9 MILES SOUTH OF FALL RIVER... MOVING EAST AT 50 MPH. THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF ELK AND SOUTHERN GREENWOOD COUNTIES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST SATURDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651 TIME...MOT...LOC 1045Z 259DEG 48KT 3781 9587 3750 9590 $$ JAKUB
000 WWUS53 KICT 271059 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 459 AM CST SAT DEC 27 2008 KSC049-073-271109- /O.CAN.KICT.SV.W.0421.000000T0000Z-081227T1115Z/ GREENWOOD KS-ELK KS- 459 AM CST SAT DEC 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR ELK AND SOUTHERN GREENWOOD COUNTIES HAS BEEN CANCELLED... AT 454 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3789 9651 3797 9596 3729 9596 3730 9651 TIME...MOT...LOC 1059Z 259DEG 48KT 3784 9564 3753 9567 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 3:10 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 27, 3:10 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 AM CST SAT DEC 27 2008 .DISCUSSION... MAIN FORECAST CONCERN WILL PRECIP CHANCES ALONG WITH SNOWFALL POTENTIAL TODAY. SYNOPSIS: IN THE UPPER LEVELS A POWERFUL PIECE OF ENERGY IS MOVING INTO THE SOUTHERN PLAINS WITH THE COLD FRONT CURRENTLY THROUGH ICT AND HEADING SE. STORMS HAVE DEVELOPED ALONG THE FRONT AS IT HAS ENCOUNTERED UNSEASONABLY RICH LOW LEVEL MOISTURE. THESE STORMS HAVE BEEN STRONG/LOW END SEVERE. TODAY-TONIGHT: AFTER TALKING THINGS OVER WITH SURROUNDING OFFICES...WILL RUN WITH A LOW END WINTER WEATHER ADVISORY FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL KS. ONE OF THE MORE SIGNIFICANT CHANGES WAS TO INCREASE PRECIP CHANCES AND SNOW AMOUNTS OVER CENTRAL KANSAS THIS MORNING. EVEN THOUGH THE FRONT WILL BE MOVING OUT OF SE KS THIS MORNING...PLENTY OF UPPER ENERGY WILL BE LINGERING BACK WEST OVER NORTH CENTRAL OK/SOUTH CENTRAL KS. THE UKMET HAS DONE A MUCH BETTER JOB REGARDING THE POST FRONTAL PRECIP AND IT NOW AGREES FAIRLY WELL WITH THE 06Z NAM IN SWINGING THROUGH A BAND OF SNOW AFTER 15Z. BOTH NAM AND GFS ARE SHOWING A BAND OF FRONTOGENESIS SETTING UP BETWEEN 12Z-18Z ALONG WITH FAIRLY IMPRESSIVE OMEGA IN THE SNOW GROWTH REGION. CROSS SECTIONS DO NOT SHOW OVERLY IMPRESSIVE INSTABILITY BUT DO INDICATE SOME WEAK SLANTWISE INSTABILITY. THE MAIN NEGATIVE TO MORE SIGNIFICANT SNOW WILL BE THE RAPID MOVEMENT OF THE BAND OF SNOW. HOWEVER FEEL THERE COULD BE SOME DECENT RATES FOR A COUPLE HOURS AS THE BAND SETS UP FROM JUST EAST OF DDC TO EAST OF THE GREAT BEND AREA. WENT AHEAD AND INCREASED SNOW AMOUNTS TO BETWEEN 1.5-2.00 INCHES IN THOSE LOCATIONS. MEANWHILE FURTHER EAST THE FRONT HAS REALLY BEEN TAKING ITS TIME PROGRESSING EAST AND THEREFORE WILL HAVE TO LINGER STORMS OVER SE KS A BIT LATER. BY 06Z SUN THE MAIN VORT MAX WILL EXTEND FROM SW WI INTO SOUTHERN MO LEAVING SUBSIDENCE OVER THE FORECAST AREA. THIS WILL ALLOW FOR CLEARING SKIES AND RELATIVELY COOLER TEMPS. SUN-FRI: UPPER PATTERN WILL FLATTEN OUT THROUGH THESE PERIODS ALLOWING FOR MILD TEMPS TO ONCE AGAIN OVERSPREAD THE REGION. WITH SOME DOWNSLOPE SETTING UP HIGHS ON MON ARE EXPECTED TO APPROACH 60 DEGREES. BOTH GFS AND ECMWF CONTINUE TO ADVERTISE A SHORTWAVE TO SLIDE ACROSS THE NORTHERN PLAINS MON NIGHT INTO TUE. THIS WILL ALLOW SOME COOLER AIR TO SPILL INTO THE REGION...KNOCKING TEMPS BACK DOWN TO SEASONAL AVERAGES. SURFACE HIGH PRESSURE WILL BE SITUATED FROM EASTERN SD THROUGH EASTERN OK ON WED WITH SOME RETURN FLOW SETTING UP OVER THE HIGH PLAINS. THIS WILL ALLOW TEMPS TO MODERATE SOME FOR WED. CONFIDENCE BEYOND THE WED TIME FRAME DECREASES AS SOME FAIRLY LARGE DISCREPANCIES SHOW UP BETWEEN THE GFS AND ECMWF. THE GFS IS MORE AGGRESSIVE IN DIVING ENERGY OVER THE NORTHERN ROCKIES ON THU WITH THE ECMWF TAKING THIS SAME SHORTWAVE OVER THE DAKOTAS. FOR NOW WILL LEAVE DRY UNTIL THE MEDIUM RANGE MODELS GET INTO BETTER AGREEMENT. LAWSON && .AVIATION...06Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU STRONG COLD FRONT WILL SURGE SOUTHEAST ACROSS THE FORECAST AREA TONIGHT. THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT...MOST WIDESPREAD EAST OF THE TURNPIKE. STRONG TO SEVERE STORMS WILL BE POSSIBLE GIVEN AMOUNT OF INSTABILITY AND STRONG SHEAR...CAPABLE OF QUARTER-SIZE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. ADDITIONALLY...AREAS OF HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE...AS STORMS MAY TRAIN OVER THE SAME AREAS. FOR SATURDAY...AN AREA OF LIGHT SNOW SHOULD SPREAD EAST ACROSS PRIMARILY CENTRAL KS...WITH AN INCH OR SO OF ACCUMULATION POSSIBLE. IFR VSBYS WILL BE POSSIBLE IN THE LIGHT SNOW...FROM ROUGHLY MID-MORNING THROUGH MID/LATE AFTERNOON. KLEINSASSER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 23 50 26 / 70 10 0 0 HUTCHINSON 34 23 51 24 / 80 10 0 0 NEWTON 36 23 50 25 / 70 10 0 0 ELDORADO 39 23 50 25 / 50 10 0 0 WINFIELD-KWLD 38 24 51 26 / 50 10 0 0 RUSSELL 32 18 51 22 / 60 0 0 0 GREAT BEND 33 21 52 23 / 60 0 0 0 SALINA 33 23 50 25 / 60 10 0 0 MCPHERSON 34 23 51 24 / 70 10 0 0 COFFEYVILLE 57 26 50 28 / 90 10 0 0 CHANUTE 53 25 50 29 / 90 10 0 0 IOLA 53 25 50 29 / 90 10 0 0 PARSONS-KPPF 54 25 50 28 / 90 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR KSZ047>052-067-068-082-083-091. &&
Hazardous weather outlook, Dec 27, 4:12 AM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 412 AM CST SAT DEC 27 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-281015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 412 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST KANSAS THIS MORNING. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE WITH QUARTER SIZE HAIL AND WINDS TO 60 MPH THE MAIN THREATS. IN ADDITION A TORNADO OR TWO CAN NOT BE RULED OUT. A BAND OF SNOW IS EXPECTED TO SLIDE INTO THE AREA THIS MORNING AND WILL AFFECT PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE AFTERNOON HOURS. PLEASE SEE LATEST WINTER WEATHER ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH FIRE DANGER WILL BE IN PLACE ACROSS MUCH OF THE AREA FOR SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THIS MORNING ACROSS SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Special weather statement, Dec 27, 2:22 AM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 222 AM CST SAT DEC 27 2008 KSZ068-069-083-092-093-270900- BUTLER-COWLEY-HARVEY-SEDGWICK-SUMNER- 222 AM CST SAT DEC 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...COWLEY...HARVEY...SEDGWICK AND SUMNER COUNTIES... AT 217 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF BURNS TO NEAR DOWNTOWN WICHITA...TO CALDWELL. INDIVIDUAL STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 60 MPH WHILE THE LINE WAS MOVING EAST AT 10 MPH. PEA TO DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Dec 27, 2:56 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND GST WINFIELD 37.27N 96.97W
12/27/2008 M60 MPH COWLEY KS ASOS
MEASURED BY ASOS EQUIPMENT AT STROTHER FIELD.
&&
ADKSpecial weather statement, Dec 27, 2:57 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 257 AM CST SAT DEC 27 2008 KSZ053-069-070-092>094-271000- BUTLER-CHASE-COWLEY-ELK-GREENWOOD-SUMNER- 257 AM CST SAT DEC 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHASE...COWLEY...ELK...GREENWOOD AND SUMNER COUNTIES... AT 254 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF SAFFORDVILLE TO LEON...TO 7 MILES SOUTHWEST OF GEUDA SPRINGS...AND MOVING EAST AT 20 MPH. INDIVIDUAL STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 60 MPH. HAIL UP TO DIME SIZE AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Dec 27, 2:58 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND GST LEON 37.69N 96.78W
12/27/2008 M60 MPH BUTLER KS MESONET
MEASURED BY KSN WEATHER LAB EQUIPMENT AT BLUESTEM
ELEMENTARY SCHOOL.
&&
ADKLocal storm report, Dec 27, 3:15 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
315 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND GST EUREKA 37.82N 96.29W
12/27/2008 M58 MPH GREENWOOD KS AWOS
MEASURED BY AWOS EQUIPMENT AT THE EUREKA AIRPORT.
&&
ADKSpecial weather statement, Dec 27, 3:52 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 352 AM CST SAT DEC 27 2008 KSZ069-093-094-098-271030- BUTLER-CHAUTAUQUA-COWLEY-ELK- 352 AM CST SAT DEC 27 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...CHAUTAUQUA...COWLEY AND ELK COUNTIES... AT 349 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BURDEN TO 8 MILES SOUTHEAST OF CHILOCCO...AND MOVING NORTHEAST AT 60 MPH. DIME SIZE HAIL...AND WIND GUSTS OF 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:14 AM CST | Severe Thunderstorm Warning | ICT | Greenwood | 29 min |
| Dec 27, 3:50 AM CST | Winter Weather Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, McPherson and 5 more | 11 hr |
| Dec 27, 4:40 AM CST | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 43 min |
| Dec 27, 5:04 AM CST | Severe Thunderstorm Warning | ICT | Allen | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.